Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 298, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 1, 2000, 6:30 PM CDT for Union Parish, Louisiana. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 1, 2000, 6:30 PM CDT (23:30 UTC)
- Expired
- Sep 1, 2000, 7:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Union Parish, LA
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 6:45 PM CDT | Thunderstorm Wind 55 E | Downsville, LA | Numerous trees down. |
| Sep 1, 6:45 PM CDT | Thunderstorm Wind 55 E | Farmerville, LA | Several large trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 2615 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 012331 SVRSHV LAC111-020000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 630 PM CDT FRI SEP 1 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UNION PARISH IN LOUISIANA * UNTIL 700 PM CDT * AT 630 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES EAST OF FARMERVILLE...MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FARMERVILLE AT 640 PM CDT THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 70 MPH. LARGE HAIL IS ALSO POSSIBLE. IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUIfLDING. BOATERS ON AREA LAKES SHOULD HEAD FOR PORT OR A SHELTER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... UNION PARISH IN LOUISIANA UNTIL 700 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:30 PM CDT, 4 hours earlier.
Area forecast discussion, Sep 1, 2:30 PM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CDT FRI SEP 1 2000 SUBTLE...BUT IMPORTANT CHANGES CONTINUE TO INFLUENCE OUR WEATHER IN THE FOUR STATE AREA. A PERSISTENT WEAKNESS IN THE UPPER LEVEL RIDGE THIS AFTERNOON WAS LOCATED FROM IOWA SOUTH OVER WEST AR AND EAST OK...AND FARTHER SOUTH TO SOUTH TEXAS. THIS WEAKNESS IS SEEN WELL ON THE WATER VAPOR SATELLITE IMAGERY AND HAS PERSISTED FOR SEVERAL DAYS. HOWEVER...IT MOVED SIGNIFICANTLY EAST TO OVER WEST AR... SOUTHEAST OK...AND NORTHEAST TX TODAY. THIS WEAK TROF WILL BRING A SLIGHT CHANCE OF RAIN TO MOST OF THE FOUR STATE AREA SATURDAY AND SUNDAY AFTERNOONS. TEMPERATURES WILL STAY QUITE WARM...WITH THE OVERALL PATTERN OF A MID AND UPPER LEVEL RIDGE IN PLACE. THUS WILL CONTINUE THE HEAT ADVISORY FOR SATURDAY AS IS. BUT WILL GO WITH SOME LOW POPS ALL ZONES. THE MESOETA HAS BEEN DOING WELL WITH THE FORECAST OF SURFACE HIGH TEMPS...HOWEVER OUTFLOW BOUNDARIES FROM THUNDERSTORMS CAN SIGNIFICANTLY LOWER MAX TEMPS IN SPOTS. OVERALL HOWEVER...TEMPS WILL STAY HOT THROUGH MONDAY...LABOR DAY. 03 SHV 73/105/72/104 1212 MLU 73/104/73/104 0212 TXK 73/104/71/105 1212 TYR 74/106/73/105 1211 LFK 72/106/70/105 1212 .SHV...HEAT ADVISORY ALL ZONES FOR SATURDAY.
In the hours before
Local storm report, Sep 1, 5:05 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
505 PM CDT FRI SEP 01 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0340 PM RUSTON LA WIND DAMAGE
09/01/00 LINCOLN TREES AND UTILITY POLES
DOWN. REPORTED BY LAW
ENFORCEMENT.
0350 PM HUGHES SPRINGS TX WIND DAMAGE
09/01/00 CASS SEVERAL TREES DOWN ON HWY
11 BETWEEN HUGHES SPRINGS
AND LINDEN. REPORTED BY
LAW ENFORCEMENT.
0405 PM WINNFIELD LA WIND DAMAGE
09/01/00 WINN TREES DOWN ON A FEW
= HOUSES. REPORTED BY LAW
ENFORCEMENT.
NNNNLocal storm report, Sep 1, 5:45 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 PM CDT FRI SEP 01 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0355 PM DODSON LA WIND DAMAGE
09/01/00 WINN TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0440 PM SPEARSVILLE LA WIND DAMAGE
09/01/00 UNION TREES AND POWER LINES DOWN
BETWEEN ORA AND
SPEARSVILLE. REPORTED BY
LAW ENFORCEMENT.
0450 PM BERNICE LA WIND DAMAGE
09/01/00 UNION SHINGLES OFF HOUSES.
REPORTED BY BROADCAST
MEDIA.
NNNNLocal storm report, Sep 1, 5:50 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 PM CDT FRI SEP 01 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0415 PM CLAY LA WIND DAMAGE
09/01/00 JACKSON ONE TREE BLOCKING A PARISH
ROAD IN NORTHERN JACKSON
PARISH. REPORTED BY LAW
ENFORCEMENT.
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:32 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 28 min |
| Sep 1, 3:49 PM CDT | Severe Thunderstorm Warning | SHV | Winn | 41 min |
| Sep 1, 3:58 PM CDT | Severe Thunderstorm Warning | SHV | Jackson | 47 min |
| Sep 1, 4:27 PM CDT | Severe Thunderstorm Warning | SHV | Union | 48 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.